MDJunction - People Helping People
 
Ask a Question
02/02/2008 10:03 AM

Does Lyrica make you dizzy?

lmcclure4477
lmcclure4477  
Posts: 243
Member

I just starting taking Lyrica last week and the doctor told me to start at 75 MG before bed. Now I have to increase it to 75 MG twice a day. I took it in the morning and it made me tired and a little dizzy. Does this happen to anyone else? How can you make it through the day tired and dizzy? I am a teacher and need all the energy I can get. Does anyone take 150 MG at one time a day?
Reply

02/02/2008 10:29 AM
Maggie

lmcclure4477

Hi lmcclure....Yes Lyrica makes me very dizzy. My doctor started me out on 50mg - one at bedtime; the next wk 1 at bedtime one in morning. I was still doing okay. Last week she had me 100 bedtime 100 morning. I got so dizzy about 3 hrs after the morning one that it actually made me nauseous. I thought okay I will give it a few days to see if it would go away...it didn't. It kept getting worse to the point I was losing my balance. I called her yesterday to give an update but so far she has not called me back. I took it upon myself last night to go back to the 50mg and then took a 50mg this morning. So far no dizziness. Is this how you feel?


02/02/2008 11:04 AM
ilovepetey1
ilovepetey1  
Posts: 300
Member

Maggie,

I started lyrica 2 weeks ago. It made me nausous and dizzy, and my stomach blew up so bad I thought I was gonna explode. I stopped it. I might see if I can start it again at a much lower dose. I had such high hopes for it to work.

leslie


02/02/2008 12:56 PM
Terri430
 
Posts: 103
Member

Hi,

I took Lyrica for a few months and I had all of the side effects of it. It did nothing for my pain at all, even increasing the dosage. I blew up like a balloon and still had chronic pain. I told my doctor and he said that I could stop taking it. Every time I saw that "skinny" woman on the lyrica commercial, I thought, "I'm on the magic pill, I'll be just like her." Instead it made me gain weight and feel miserable. Like we all know, everybody is different when it comes to medication.

Terri


02/02/2008 01:19 PM
mesafoxx
mesafoxx  
Posts: 350
Member

WELL, AS MUCH AS I HATE TO ADMIT IT LYRICA FOR ME WAS NOT GOOD, I HAD SUCH HIGH HOPES FOR IT. I WANTED IT TO WORK SO BAD, BUT IM ON SO MUCH MEDICATION THAT #1 I COULDNT TELL. AFTER BEING ON IT FOR 2WKS MY HANDS, FEET, AND LEGS WERE SO SWOLLEN, AND I WAS VERY SICK TO MY STOMACHE, YES MAGGIE, BEING DIZZY WAS DEFINETLY PART OF IT, SO UR NOT ALONE. I DID STOP TAKING IT, I GO TO THE DOCTORS ON THE 6TH AND I WILL FIND OUT THEN WHAT HE WANTS ME TO DO. TRY TO HAVE A DAY WITH LESS PAIN. HOPE THAT FOR EVERYONE.

MARGE


02/02/2008 01:35 PM
ilovepetey1
ilovepetey1  
Posts: 300
Member

They say lyrica and neurontin are in the same family but I did much better on the latter. I didn.t swell up, it took sooo much pain away. But restless leg syndrome wasn't fun.

leslie


02/02/2008 04:52 PM
lmcclure4477
lmcclure4477  
Posts: 243
Member

Yes, I felt extremely dizzy all day and at one point I felt as though I was going to lose my balance. I almost felt as though the room was spinning. I think I am going to stick to just 75 MG at night and then call the doctor and ask if I can increase that dose, but only at night. I go right to sleep after I take it, so I don't feel the dizziness.

I did notice an improvemt so far with my pain, but my fingers are starting to swell up and hurt. Did this happen with anyone else?


02/02/2008 05:09 PM
ilovepetey1
ilovepetey1  
Posts: 300
Member

I wasn't on it long enough for anything to swell but my stomach. What is in it to make you retain water? I was downright scared to do the steps, I was so dizzy. It scares me when a medication bothers my stomach so much, because I was in the hospital for uncontrolled vomiting twice.

leslie


02/02/2008 06:35 PM
singingangel

Lyrica made me swell up bad. I use neurontin and have much better results, No side effects only less pain. Yeah!

02/02/2008 06:48 PM
Maggie

My previous doctor had prescribed Lyrica last year...before it was approved as the drug of choice for Fibro. Back then I had swelling of the feet and hands but no dizziness. Of course he never upped my dose just kept me on 50mg day and night. After being on it for a while my left foot swelled so bad I was told to go to the hospital to have a test run to see if I had a blood clot. This was the evening before I was to leave for WDW the next day with my son and grandson. Fortunately it was not a blood clot and the tech who did the test was so nice she told me herself instead of me waiting for the doctor to call me. If it had been a clot I would have had to stay in the hospital and miss my trip that is why she told me. I stopped taking the Lyrica and the swelling went away. I told my new doctor about this but she still prescribed it. No swelling this time just the terrible dizziness, nauseating feeling and loss of balance. It didn't touch the pain anyway.

I will be anxious to see what she says about it.

Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved